Missouri, 2005Damaging Wind in Missouri, July 23, 2005
July 23, 2005 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 23, 1:53 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 23, 1:53 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
253 PM CDT SAT JUL 23 2005
.DISCUSSION...
ISOLATED PULSE THUNDERSTORMS ARE DEVELOPING AGAIN THIS AFTERNOON...A
LITTLE EARLIER THAN YESTERDAY. THERE IS LITTLE IN THE WAY OF OBVIOUS
SYNOPTIC SCALE FORCING...BUT A WEAK 500MB INVERTED TROUGH IS MOVING
WEST UNDERNEATH THE THE UPPER RIDGE OVER THE ARKLATEX...WHILE
ANOTHER IMPULSE IS ALSO MOVING SOUTHEAST THROUGH NW IL. HIGHER
TERRAIN ALSO LIKELY AN INFLUENCE ON CONVECTION OVER NW AR WHERE
BETTER MIDLEVEL MOISTURE IS ALSO EVIDENT. TYPICAL MIDSUMMER LOW
SHEAR/HIGH INSTABILITY ENVIRONMENT WITH ML CAPES OF 2000-2500 J/KG
WILL LEAD TO A FEW SEVERE PULSE STORMS. OVERALL STORM COVERAGE
SHOULD BE MINIMAL. SHORT TERM FORECASTER HAS ALREADY UPDATED GRIDS
TO ACCOUNT FOR THE CONVECTION.
THE EXCESSIVE HEAT WARNING WILL CONTINUE THROUGH SUNDAY AT LEAST.
TEMPERATURES/HEAT INDICES ARE PANNING OUT AS EXPECTED TODAY. WILL
CONTINUE THE EXCESSIVE HEAT WARNING THROUGH TOMORROW. HOT WEATHER
WILL CONTINUE MONDAY...BUT WITH CORE OF THE UPPER RIDGE MOVING EAST
OF THE AREA...TEMPERATURES MAY BE A BIT COOLER (OR LESS HOT). THE
RIDGE WILL GRADUALLY FLATTEN OUT LATE SUNDAY AND MONDAY. SHORTWAVE
IMPULSES IN THE INCREASINGLY ZONAL FLOW OVER THE CENTRAL AND
NORTHERN PLAINS WILL EXERT AN INCREASING INFLUENCE ON OUR WEATHER BY
MIDWEEK. GFS/NAM/ECMWF ALL DRIVE A COLD FRONT THROUGH THE AREA LATE
TUE/TUE NIGHT TO BRING RELIEF TO THE HEAT AND HOPEFULLY A CHANCE FOR
ONE OR MORE ROUNDS OF ORGANIZED STORMS. THE RAIN IS DEFINITELY
NEEDED. DSA
&&
.AVIATION...
ISOLATED THUNDERSTORMS WILL AFFECT THE AREA THROUGH MID EVENING. A
COUPLE OF STORMS ARE DEVELOPING NEAR KSGF ALREADY SO HAVE AMENDED
TAFS TO ACCOUNT FOR THIS. OTHER THAN LOCAL IFR CONDITIONS NEAR
INTENSE STORMS...VFR CONDITIONS ARE EXPECTED THROUGH SUNDAY.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...EXCESSIVE HEAT WARNING FOR ALL COUNTIES OF THE MISSOURI OZARKS.
.KS...EXCESSIVE HEAT WARNING FOR CHEROKEE...CRAWFORD...AND BOURBON.
WFO SGF
Hazardous weather outlook, Jul 23, 12:55 PM CST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
155 PM CDT SAT JUL 23 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
155 PM CDT SAT JUL 23 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
UNSEASONABLY HOT WEATHER WILL CONTINUE TODAY WITH HIGHS ABOVE 100
DEGREES IN MOST AREAS. MID TO LATE AFTERNOON HEAT INDEX VALUES
WILL RANGE FROM 105 TO 115 DEGREES. THE HOTTEST TEMPERATURES WILL
GENERALLY OCCUR OVER WEST CENTRAL AND CENTRAL MISSOURI.
ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS CANNOT BE
RULED OUT...HOWEVER...MOST AREAS WILL REMAIN DRY. GIVEN THE STRONG
DAYTIME INSTABILITY...ISOLATED SEVERE STORMS WITH STRONG WINDS AND
DIME TO NICKEL SIZED HAIL WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE HOT WEATHER WILL CONTINUE ON SUNDAY AND INTO THE EARLY PORTION
OF THE WORK WEEK...ALTHOUGH SLIGHTLY COOLER TEMPERATURES ARE
EXPECTED MONDAY.
A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE AREA LATE TUESDAY
BRINGING A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS.
FORTUNATELY...THIS WILL ALSO BRING COOLER AND LESS HUMID AIR INTO
THE REGION.
THUNDERSTORM CHANCES WILL LINGER INTO WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
BECAUSE OF THE ISOLATED NATURE OF THUNDERSTORMS...SPOTTER ACTIVATION
WILL LIKELY NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
DSA
In the hours before
Local storm report, Jul 23, 11:54 AM CST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1254 PM CDT SAT JUL 23 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL BROWNFIELD 37.67N 92.35W
07/22/2005 1.00 INCH LACLEDE MO EMERGENCY MNGR
OBSERVED BY THE FIRE DEPT. ON ROUTE K
0536 PM HAIL BROWNFIELD 37.67N 92.35W
07/22/2005 0.88 INCH LACLEDE MO EMERGENCY MNGR
0540 PM HAIL MACKS CREEK 37.97N 92.98W
07/22/2005 1.00 INCH CAMDEN MO EMERGENCY MNGR
0541 PM TSTM WND DMG BROWNFIELD 37.67N 92.35W
07/22/2005 LACLEDE MO EMERGENCY MNGR
WINDS ESTIMATED AT 70 MPH WITH NUMEROUS SMALL TREES
DOWN. LARGE HAIL OF UNKNOWN SIZE CAUSED CRACKED
AUTOMOBILE WINDSHIELDS.
0552 PM HAIL MACKS CREEK 37.97N 92.98W
07/22/2005 1.00 INCH CAMDEN MO BROADCAST MEDIA
QUARTER SIZE HAIL COVERING THE GROUND.
0600 PM HAIL 2 SW MACKS CREEK 37.95N 93.01W
07/22/2005 0.75 INCH CAMDEN MO PUBLIC
NEAR INTERSECTION OF 73 AND 54
0600 PM TSTM WND DMG 2 N FALCON 37.63N 92.38W
07/22/2005 LACLEDE MO LAW ENFORCEMENT
GOLF BALL SIZED HAIL AND ESTIMATED STRAIGHT LINE WINDS
OF 80 MPH. TREE LIMBS DOWN AT THE INTERSECTION OF
HIGHWAYS K AND AC.
0630 PM HAIL RICHLAND 37.85N 92.42W
07/22/2005 0.88 INCH PULASKI MO PUBLICSpecial weather statement, Jul 23, 2:02 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
302 PM CDT SAT JUL 23 2005
MOZ094-102-232100-
BARRY-LAWRENCE-
302 PM CDT SAT JUL 23 2005
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWEST BARRY AND SOUTHWEST
LAWRENCE COUNTIES UNTIL 400 PM CDT...
AT 258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONETT...AND MOVING NORTHWEST AT 5 MPH.
NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.
IZZI
Special weather statement, Jul 23, 2:08 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
308 PM CDT SAT JUL 23 2005
MOZ057-058-232100-
MARIES-MILLER-
308 PM CDT SAT JUL 23 2005
...SIGNIFICANT WEATHER ADVISORY FOR MARIES AND MILLER COUNTIES UNTIL
400 PM CDT...
AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 7 MILES NORTH OF BELLE
TO OSAGE BEACH. THESE STORMS ARE NEARLY STATIONARY.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
WINDS GUSTS OF 40 TO 55 MPH ARE EXPECTED WITH THESE STORMS.
IZZI
Thunderstorm Wind, Miller
- When
- July 23, 3:13 PM CST
- Where
- Miller County, St Anthony
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.167, -92.283
Thunderstorm wind gusts downed a large tree that blocked a section of Highway A.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Alabama, July 23, 20052 deaths · 1 event
- Rip Current in South Carolina, July 23, 20052 deaths · 1 event
- Hail and Damaging Winds in Oklahoma, July 23, 20051 death · 1 injured · $80,000 · 1 in hail · 26 events
- Heat in Mississippi, July 23 to 27, 20051 death · 39 events
- Flash Flood and Hail in Wisconsin, July 23, 20053 injured · $717,000 · 1.25 in hail · 16 events
- Flash Flood and Hail in Minnesota, July 23, 20051 injured · $250,000 · 77 kt wind · 49 events
- Hail and Damaging Winds in Wisconsin, July 23, 2005$309,000 · 65 kt wind · 36 events
- Damaging Wind in Missouri, July 23, 20051 injured · $200,000 · 70 kt wind · 1 event
- Damaging Wind in Arizona, July 23, 20051 injured · $200,000 · 65 kt wind · 1 event
- Damaging Winds in Wisconsin, July 23, 20051 injured · $72,000 · 68 kt wind · 19 events
- Damaging Winds in Wisconsin, July 23, 2005$75,000 · 65 kt wind · 16 events
- Tornado and Flash Flood in California, July 23, 2005$68,000 · F0 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467351.